howdy....i have been taking ambien for 3 yrs. my memory has become a problem but i eat in the night and worry about choking to death or starting my house on fire and dying that way( i am beginning to cook and eat). its gotten much worse lately and have put on much weight. i have stopped it cold 1 wk ago and still dont know how to sleep. done all the common stuff...yoga ...tapes...excersize...reading...still not sleeping ...having nighmares and getting maybe 2 hrs sleep a night. went to health food store and taking 5htp and melatonin but no one tells you how to sleep and get your brain healthy again. if you have further info on how to get to sleep w/o drugs i sure would appreciate it ...walkerpower
Wow, how were you on ambien so long? My doctor gave it to me for 10 days, I stopped taking them because I found out that I was sleep walking too. I woke up and went to go to the bathroom and I was wondering why the house was freezing. I had the back door open (we never go out that way) and I found one boot in the bathroom and the other boot was by the front door. I have no memory of any of this. If you get any good advice on how to sleep, I would be happy to listen to it. I have tried benadryl and melatonin and neither work for me either. Tranquilizers work well for me but they are quite addicting. Also I found flexaril works to (it is a muscle relaxer) but it leaves me sleepy in the morning.
Lots of Love,
Sleep will come after the w'd's subside. It took me a month to get a good nights sleep. Hang in there. But I would make sure someone was around to make sure you don't catch on fire or something horrible like that. Maybe a bell when you get out of bed at night if someone is with you? And wecome to the forum and keep posting and reading, I pray it gets easier for you.
Ambien is a horrible medicine that is just being found out about. It was thought to be non-habbit forming and now they are finding it to be very hard to withdraw from. Here is a great website that will help you. http://www.thetrap.org.uk/forum/index.php
I took Ambien for years and had major memory issues with it. I couldn't remember anything that was said by me or to me after having taken the med., even though it didn't put me out. I've always been somewhat of an insomniac and really hoped it would help. I took it partly because it only helped me stay asleep if I was lucky enough to have zonked out after 3 or 4 hours after having taken it. I apparently had lots of conversations with the family, and ate, but could never recall any of it. At 60 days off pain meds., I'm still sleeping pretty poorly related to w/d, and am averaging about 4 hours every other night. I'm happy to have it after the initial phase of w/d though, and try to think of the days ahead when I'll get more back to normal. It will pass.
I have never taken Ambien. My mom took it for awhile though and did some really weird (and kinda funny) stuff in her sleep. One night, she ate two entire boxes of girl scout cookies - only she didn't really "eat" them - she just licked all of the frosting off of each cookie and put each back in the box. My dad found her on the couch in the morning, sleeping, sitting straight up - with frosting all over her face! She also used to wake him up b/c she would be singing Kumbya (sp?) in her sleep - and she CANNOT sing - awake or asleep. Fortunately, she quit taking it before she did anything really dangerous - like driving. I have seen stories about that on TV.
Sorry for the diversion. I know that insomnia is not at all fun. Try this site: www.soundsleeping.com. I know you said that you've tried tapes, etc. but I had too with no avail. Once I found the right mix of sounds on this site, all I had to do was plug in my headphones, turn up the sound and I would be out within 10 minutes. Also, try not drinking any caffeine after 3 p.m. - earlier if you go to be before 11 p.m. Hope you find something that helps.
Until the Ambien is out of your system and your body and brain recovers you are not going to sleep well. This can take weeks to months or more. You have to be patient and you are probably not going to find relief from over the counter meds. Three years is a very long time to be on this medication. You may want to look at doing a taper off of this medication with the doctor that has prescribed them to you for so long.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.